Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: mixing weight loss medications
|gj - Mon Jan 26, 2004 10:13 pm||
Hi! I was wondering what the side effects would be, if I took both Xenical and Meridia. The Meridia leaflet states that you can't take it along with another weight loss medication that effects the brain, but Xenical doens't effect the brain. So, is it a huge risk to take both of these medications at the same time?
|DeLWolcott - Tue Oct 04, 2005 9:03 pm||
It is true that they both target different systems to produce weight loss. A few things to keep in mind before taking either:
1. Meridia is currently under scrutiny for its true safety.
2. Xenical can mess up the body's electrolyte balance.
3. Studies have not been done on the combination of these medications to prove safety.
4. Studies of these two medications combined have not been shown to increase weight loss.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.